Alert archive / California / Wind Advisories in 2006

Wind Advisory 36, NWS Los Angeles, CA

June 29, 2006

NWS Los Angeles, CA issued this wind advisory at Jun 29, 2006, 9:44 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2006, 9:44 PM PDT (04:44 UTC)
Expired
Jun 30, 2006, 4:00 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 300444
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
944 PM PDT THU JUN 29 2006

...WIND ADVISORIES HAVE BEEN ISSUED FOR THE MOUNTAINS OF SANTA
BARBARA COUNTY AND THE ADJACENT SOUTH COAST...

.STRONG NORTHWEST TO NORTH WINDS HAVE DEVELOPED ACROSS THE
MOUNTAINS OF SANTA BARBARA COUNTY...ESPECIALLY THE SANTA YNEZ RANGE
THIS EVENING. GUSTY WINDS HAVE SPREAD INTO SOUTH COASTAL SECTIONS
OF SANTA BARBARA COUNTY AS WELL. WIND GUSTS OVER 50 MPH ARE
POSSIBLE THROUGH AND BELOW SUSCEPTIBLE PASSES AND CANYONS
OVERNIGHT. THE STRONG WINDS ARE EXPECTED TO GRADUALLY DIMINISH
TOWARD MORNING. ANOTHER ROUND OF GUSTY WINDS IS EXPECTED ON
FRIDAY...AND WINDS WILL LIKELY BE EVEN STRONGER THAN TONIGHT. 
WINDS WILL AFFECT TRAVEL THROUGH SOUTHERN SANTA BARBARA COUNTY
THIS EVENING...ESPECIALLY ON HIGHWAYS 101...154...AND 246. T

CAZ052-301100-
/O.NEW.KLOX.WI.Y.0036.060630T0444Z-060630T1100Z/
SANTA BARBARA COUNTY MOUNTAINS-
944 PM PDT THU JUN 29 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PDT FRIDAY. 

AREAS OF NORTHWEST TO NORTH WINDS OF 30 TO 40 MPH WITH GUSTS OVER
50 MPH WILL CONTINUE FOR MUCH OF THE NIGHT...THEN WINDS WILL
SLOWLY DIMINISH TOWARD DAYBREAK FRIDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-301100-
/O.NEW.KLOX.WI.Y.0036.060630T0444Z-060630T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-
944 PM PDT THU JUN 29 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PDT FRIDAY. 

AREAS OF NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER
40 MPH WILL CONTINUE BELOW PASSES AND CANYONS FOR MUCH OF THE
NIGHT...THEN WINDS WILL SLOWLY DIMINISH TOWARD DAYBREAK FRIDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRUNO
1 follow-up statement
000 
WWUS76 KLOX 301103
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
403 AM PDT FRI JUN 30 2006

...THE WIND ADVISORY FOR THE MOUNTAINS OF SANTA BARBARA COUNTY
AND THE ADJACENT SOUTH COAST HAS EXPIRED...

.GUSTY NORTHWEST TO NORTH ACROSS THE MOUNTAINS OF SANTA BARBARA 
COUNTY AND ON THE ADJACENT SOUTH COAST HAVE DIMINISHED AND HAVE
BECOME MORE LOCALIZED EARLY THIS MORNING. THEREFORE...THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...ANOTHER ROUND OF GUSTY WINDS IS EXPECTED LATE THIS
AFTERNOON INTO TONIGHT...AND WINDS WILL LIKELY BE STRONGER AND
MORE WIDESPREAD THAN THEY WERE LAST EVENING INTO EARLY THIS
MORNING. WIND ADVISORIES WILL LIKELY BE NEEDED ONCE AGAIN FOR THE
MOUNTAINS OF SANTA BARBARA COUNTY AND THE ADJACENT SOUTH COAST.


CAZ039-052-301215-
/O.EXP.KLOX.WI.Y.0036.000000T0000Z-060630T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
403 AM PDT FRI JUN 30 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

LOCAL NORTHWEST TO NORTH WINDS 20 T0 3O MPH WILL STILL AFFECT AREAS 
THROUGH AND BELOW PASSES AND CANYONS EARLY THIS MORNING. 

$$

BRUNO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 29, 9:25 PM PDT, 19 minutes earlier.

Area forecast discussion, Jun 29, 9:25 PM PDT, 19 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
925 PM PDT THU JUN 29 2006

.SHORT TERM...WX QUIET THIS EVENING...EXCEPT FOR SOME GUSTY CANYON
WINDS ALONG THE SBA S COAST AND MOUNTAINS. WINDS WILL BE JUST BELOW
ADVISORY LEVELS THERE OVERNIGHT. OTHERWISE LOW CLOUDS ABSENT FROM
ALL COASTAL AREAS THIS EVENING. LOW CLOUDS SHOULD MOVE BACK INTO
THE CENTRAL COAST LATER TONIGHT...WITH PATCHY LOW CLOUDS AND FOG
POSSIBLE LATE TONIGHT OR JUST AFTER SUNRISE FRI FOR THE VTU/L.A.
COAST. OTHERWISE SKIES WILL BE CLEAR THRU THE NIGHT FOR MOST OF THE
DISTRICT.

LARGE UPPER HI WILL BE CENTERED NEAR THE FOUR CORNERS REGION FRI
THEN BUILD INTO SRN CA SAT AND SUN. DRY WEATHER CAN BE EXPECTED OVER
THE DISTRICT DURING THE PERIOD. IT LOOKS LIKE A GOOD SUNDOWNER FOR
THE SBA S COAST AND MOUNTAINS FRI EVENING...PROBABLY TO ADVISORY
LEVELS. TEMPS ACROSS THE REGION WILL BE WELL ABOVE NORMAL INLAND ON
FRI THEN COOL SLIGHTLY BUT STILL REMAIN ABOVE NORMAL SAT AND SUN.

...FROM PREVIOUS DISCUSSION...

.LONG TERM...MADE MINOR CHANGES THROUGH THE PERIOD AND FOLLOWED
PERSISTENCE ON THURSDAY. TEMPERATURES WILL GRADUALLY COOL THOUGH
REMAIN A COUPLE OF DEGREES ABOVE NORMAL THROUGH THE PERIOD. LONG
WAVE TROUGH UPSTREAM WILL PROPAGATE EAST AND MID/UPPER LEVEL
MOISTURE WILL CONSOLIDATE OVER THE AREA WITHIN THE INCREASING
CYCLONIC FLOW BY THU THOUGH WILL REMAIN DRY AT THIS TIME.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT MOST AREAS THRU FRI. ONLY
EXCEPTIONS WILL POSSIBLY BE ALONG THE CENTRAL COAST WITH LOCAL IFR
CONDITIONS LATER TONIGHT INTO FRI MORNING. THERE IS ALSO A SLIM
CHANCE OF SOME LOW CLOUDS AFFECTING KOXR AND KLAX LATE TONIGHT OR
FRI MORNING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...SIRARD/FORWOOD
AVIATION...SIRARD
Hazardous weather outlook, Jun 29, 6:00 AM PDT, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU JUN 29 2006

CAZ034>041-044>047-051>054-059-087-088-301300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
955 AM PDT THU JUN 29 2006

UPDATED

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

STRONG NORTHWEST TO NORTH WINDS OF 25 TO 40 MPH WITH LOCAL GUSTS
OVER 50 MPH WILL AFFECT THE MOUNTAINS OF SANTA BARBARA COUNTY
AND THE ADJACENT SOUTH COAST. WINDS WILL BE STRONGEST THROUGH AND
BELOW PASSES AND CANYONS. WINDS WILL DIMINISH TOWARD DAYBREAK
FRIDAY.

NORTHWEST WINDS OF 25 TO 35 KNOTS WITH STRONGER GUSTS WILL AFFECT
MUCH OF THE OUTER COASTAL WATERS TONIGHT...AND GALE WARNINGS ARE IN
EFFECT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

NORTHWEST WINDS OF 25 TO 35 KNOTS WITH STRONGER GUSTS WILL AFFECT
MUCH OF THE OUTER COASTAL WATERS FRIDAY AND FRIDAY NIGHT...AND
GALE WARNINGS ARE IN EFFECT.

ANOTHER ROUND OF GUSTY WINDS IS EXPECTED ACROSS THE MOUNTAINS OF
SANTA BARBARA COUNTY AND THE ADJACENT SOUTH COAST FRIDAY EVENING
INTO FRIDAY NIGHT.

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRUNO

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:34 PM PDTWind AdvisoryLOX18 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.